Hi. I’m new here, looking in at the recommendation of the Asthma UK helpline nurse.
I’ve had asthma for most of my 58 years, but in the past 12 months things have deteriorated quite substantially, with 8 or 9 ambulances, multiple chest infections, gallons of salbutamol and several bucketfuls of prednisolone, and a gentle radioactive glow courtesy of multiple chest X-rays.
Two months ago I was introduced to Montelukast, and at first we got on famously. Blue inhalers in the bin and peak flow numbers to die for.
But then I discovered that Montelukast possibly has a dark side...........
Has anyone else here experienced the “1 in a 100” side effect of Montelukast? I’m talking about depression. As in curled up in a ball, floods of tears, screaming anguish, unbearable physical and emotional pain, suicidal-type depression.
I’ve been off Montelukast for three days now and this morning there’s a discernible difference to how I feel.
Of course my depression may be a consequence of the past 12 months of worsening asthma, but from what I’ve learnt, Montelukast is associated with the onset of depression.
I’d be very interested to hear from anyone else with similar experiences .